Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 21, 2007, 7:23 PM MDT for Navajo County, Arizona. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 7:23 PM MDT (01:23 UTC)
- Expired
- Jul 21, 2007, 9:00 PM MDT
- In force
- 97 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 220125 FFWFGZ AZC017-220300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 623 PM MST SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA... * UNTIL 800 PM MST * AT 616 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING 10 MILES NORTH OF HEBER ALONG WILDCAT CANYON AND BROOBANK CANYON INCLUDING MORMON CROSSING ROAD. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. RADAR ESTIMATES OF OVER 4 INCHES OF RAINFALL HAVE OCCURRED OVER A LARGE AREA NORTH OF HEBER. LATEST RADAR RAINFALL RATES HAVE DIMINISHED HOWEVER THE THREAT FOR FLASH FLOODING IN THIS AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3449 11073 3449 11053 3467 11052 3467 11073 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:30 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 21, 3:30 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT JUL 21 2007 .SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL TODAY...THEN A SLIGHT COOLING TREND IS EXPECTED NEXT WEEK AS MOISTURE CONTINUES TO INCREASE. && .DISCUSSION...DEEP MONSOONAL MOISTURE AND PLENTIFUL INSTABILITY WILL LEAD TO AT LEAST MODERATE ACTIVITY LEVELS THE NEXT SEVERAL DAYS. CURRENT CONVECTION IS VERY STRONG...AND HAS VERIFIED SEVERAL WARNINGS. CONVECTION MOVING OFF THE NORTHEAST PLATEAUS WILL LIKELY BRING SOME EVENING THUNDERSTORMS TO THE RIM ZONES...AMD THE POPS HAVE BEEN ADJUSTED. .PREVIOUS DISCUSSION FROM 940 AM MST...FAIRLY PERVASIVE CLOUD COVER IS AFFECTING MOST OF COCONINO AND YAVAPAI COUNTIES THIS MORNING...WHICH MAY DELAY THUNDERSTORM DEVELOPMENT UP TO A FEW HOURS IN THOSE AREAS. OTHERWISE...PRECIPITABLE WATER VALUES ARE UP SLIGHTLY ACCORDING TO THE KFGZ SOUNDING...WHICH SHOWS 0.92 INCHES PRECIPITABLE WATER...COMPARED WITH 0.84 INCHES YESTERDAY. SATELLITE PRECIPITABLE WATER ESTIMATES CONFIRM THIS TREND...AND SHOW SOME SPREAD NORTHWARD TOWARD THE UT BORDER. MEANWHILE...LIFTED INDICES ACROSS NORTHERN AZ ARE LESS THAN ZERO...INDICATING ADEQUATE INSTABILITY REGION WIDE. THE KFGZ SOUNDING SHOWS OVER 1000 JOULES/KG OF CAPE...WHICH IS HIGHER THAN THE PAST SEVERAL DAYS. THIS WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTHERN AZ...WITH A FEW STRONGER STORMS WHICH COULD CONTAIN SEVERE HAIL (OVER 0.75 INCHES DIAMETER) AS WELL AS HEAVY RAINFALL AMOUNTS IN SLOW MOVING STORMS. FOR MONDAY AND TUESDAY...A LOW TO MID LEVEL TROUGH HAS BEEN FORECAST BY THE MODELS TO MOVE NORTHWESTWARD INTO ARIZONA FOR THE PAST COUPLE OF DAYS. THIS WOULD BE ACCOMPANIED BY INCREASING SOUTHEASTERLY FLOW AND DEEP MOISTURE WITH MORE WIDESPREAD STORMS AND LOCALLY HEAVY RAINFALL. WEDNESDAY THROUGH FRIDAY...NO BREAK IN THE MOIST FLOW PATTERN IS EXPECTED WITH DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUING. && .AVIATION...FOR THE 00Z PACKAGE...DEEP MOISTURE AND INSTABILITY WILL LEAD TO WIDESPREAD SHRA/TSRA OVER MUCH OF THE REGION THROUGH 03Z-05Z. CIGS OVER MUCH OF THE AREA WILL RANGE FROM 7-9 KFT AGL. STRONGER STORMS WILL CONTAIN MVFR CONDITIONS WITH ISOLD IFR CONDITIONS. EXPECT IMPROVEMENT AFTER 05Z THIS EVENING WITH BKN CIGS REMAINING OVER MANY AREAS AT 8-10 KFT AGL. EXPECT SCATTERED TO WIDESPREAD MVFR WITH ISOLD IFR CONDITIONS TO DEVELOP AGAIN BY 17Z-19Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 21, 11:00 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT JUL 21 2007 AZZ004>018-037>040-220700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOST OF NORTHERN ARIZONA CAN EXPECT A GOOD CHANCE OF THUNDERSTORMS TODAY...WITH SCATTERED THUNDERSTORMS SPREADING FARTHER NORTHWARD TODAY COMPARED WITH FRIDAY. MANY STORMS WILL CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS. A FEW STORMS MAY ALSO CONTAIN HAIL OVER 3/4 INCH DIAMETER AND THE POSSIBILITY OF MINOR FLOODING FROM THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:11 PM MDT | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 34 min |
| Jul 21, 6:24 PM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 51 min |
| Jul 21, 6:44 PM MDT | Flash Flood Warning | FGZ | Navajo | 46 min |
| Jul 21, 7:10 PM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 50 min |
| Jul 21, 7:23 PM MDT | Flash Flood Warning | FGZ | Navajo | 97 min |
| Jul 21, 7:42 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Navajo | 48 min |
| Jul 22, 4:39 PM MDT | Severe Thunderstorm Warning | FGZ | Gila | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.